Libido problems, anxiety, celexa...

Discussion in 'Sex and Relationships' started by speed trials, Jul 31, 2007.

  1. speed trials

    speed trials New Member

    Joined:
    Jul 31, 2007
    Messages:
    2
    Likes Received:
    0
    Gender:
    Male
    Hey all, this is a long issue but I really hope someone can help me out with this...I'm 23 and shouldn't have to be dealing with this already.

    This past summer my girlfriend and I of more than 5 years have been having some serious sexual problems. These problems stem from the fact that I can't maintain an erection when we try to have sex 2/3 times a week. I just either can't get into the mood or keep it up because I over think it.

    The one time we do have sex and I'm aroused, it's amazing but it's only after waiting 4 days or longer (giving time for my libido to build) Then the next day or the day after that I usually have performance issues.

    I just went to the Doctor's today and he prescribed Celexa since this "stage-fright" I have seems to be tied to some mild social anxiety that I've had for some time.

    So I started taking the Celexa yesterday and got a list of behaviorist specialists in my area that I could set up an appointment with. And obviously I didn't expect results right away, but of course I had issues with her last night. I just kept over-thinking things and could not stay aroused. I wasn't into it at all.

    Now I've read online about a side effect with Celexa - loss of libido. Why would my Doctor prescribe that to me if that's what my problem is in the first place?

    I need some serious help. This summer has been really trying for my gf and I. I don't want to lose her but I feel us getting more distant. And honestly, she shouldn't have to put up with this.

    It's not that she's unattractive to me or that I'm bored with her because like I said, that one night of sex that's flaccid-free is awesome. Please help!
     
  2. Cora

    Cora New Member

    Joined:
    Jul 31, 2007
    Messages:
    152
    Likes Received:
    0
    Gender:
    Female
    I just had a look at the wiki for this drug. A lot of drugs will list side effects in the consumer information that are only ever temporary, or only occur in a small percentage of users... but the way the info reads for this particular drug, it really does make sense to question why you would be prescribed it. Are you going to seek a 2nd opinion?

    Don't feel that having this problem at the age of 23 singles you out in any way though. Anxiety is like the common cold of emotional health/mental health issues. Half the world had been there. including me. You will be able to get through it.

    Were you given any other kind of advice or referral during your consultation apart from the prescription? I'm thinking along the lines of therapy for social anxiety, meditation, or relaxation exercises... which sound like a chore, but aren't when you find what works for you. You could find some that are enjoyable for you and your partner can to together.
     
  3. Buffalo204

    Buffalo204 Member

    Joined:
    Jul 10, 2007
    Messages:
    607
    Likes Received:
    0
    Gender:
    Male
    Location:
    AZ
    I am a great believer in therapy. A good counselor is worth their weight in gold. I don't know if this is right for you but I would think about it. And don't give up. I went to three before I found the right one.
     
  4. jgood4u

    jgood4u New Member

    Joined:
    Jul 27, 2007
    Messages:
    161
    Likes Received:
    0
    Gender:
    Male
    Location:
    California
    Performance Anxiety

    This is likely going to take more then a forum discussion to help you resolve this. Without knowing what thoughts are causing the distraction to your arousal, it would be very difficult to work this through with you. There could be issues related to guilt, being caught in the act, something she seems to be demanding of you, ... who knows what?

    Please get some more specific help with someone with experience in this field. It should not be difficult to deal with, but you need to get it taken care of soon before you make this pattern more permanent.
     
  5. Buffalo204

    Buffalo204 Member

    Joined:
    Jul 10, 2007
    Messages:
    607
    Likes Received:
    0
    Gender:
    Male
    Location:
    AZ
    That is so true. The sooner you get started on something like this the better. :)
     
  6. speed trials

    speed trials New Member

    Joined:
    Jul 31, 2007
    Messages:
    2
    Likes Received:
    0
    Gender:
    Male
    Thanks for all of the responses. Yes, I was given a list of psychotherapists and have yet to choose one; I am looking into it however. I do understand that something like this couldn't be resolved over a forum but I was basically looking to see if anyone has any experience in this or knows more about Celexa and it's relation to libido.

    I did actually talk to a therapist tonight and he claimed that Celexa makes sense for my situation and that the most common side effect is actually an inability to climax. I'd honestly rather have that than no sex at all.

    Thanks again!